MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices remain in the patient's eye; thus, date of implant is indicated.The delivery device was returned to glaukos, and undergoing evaluation.The device history record review of the manufacturing lot was performed and there were non-conformities found to be related to the reported event.A review of the device labeling was completed.Malpositioned stent is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the information received, the root cause of the reported event was due to technique/experience with the device.(b)(4).
 
Event or Problem Description
It was reported that during a cataract plus trabecular micro bypass stent procedure, the surgeon inadvertently deployed two (2) stents posteriorly to the trabecular meshwork (tm) intraoperatively.A backup device was used to implant two (2) stents successfully in the tm.The malpositioned stents remain in the patient¿s eye, and there was no report of patient injury.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information:a2, b, b6, b7, g3.Correction: a3.Mfr# reference (b)(4).
 
Event or Problem Description
Through follow-up, the following additional information was provided.Reportedly, the stent positioning did not result in any adverse impact and there was no secondary surgical intervention required.Per report, the patient underwent a second cataract procedure, and a yag capsulotomy was performed on (b)(6) 2020 (unrelated to the stent).The patient¿s prognosis was reported as ¿event resolved¿.
 
Additional Manufacturer Narrative
Additional information: evaluation of the returned device was completed.X-ray evaluation revealed that the cam assembly had been activated 2 times and no stents were found.The trigger button motion was functioning as intended as the device was able to actuate all remaining positions.The device was disassembled and visually inspected.No non-conformances were found.Based on these findings, the root cause of the customer¿s reported issue was not conclusively identified.Mfr# (b)(4).

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key10192986
Report Number2032546-2020-00051
Device Sequence Number3014472
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberG2-M-IS
Device Lot Number128219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/07/2020
08/03/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/27/2020
08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005